MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG HELICAL XTRSOFT COIL 2X4; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640HX0204
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone and email address are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30723398) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an aneurysm coil embolization procedure, the coil pusher wire of the 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204 / 30723398) was broken inside the microcatheter resulting in a 10-minute delay in the procedure.The coil was removed from the microcatheter.It was reported that the procedure was successfully completed without any patient adverse event or patient complication.On 28-jun-2022, additional information was received.The information confirmed that there was no adverse patient consequence.The delivery wire was separated into two (2) pieces.The cause of the reported issue is not known.Excessive force had not been applied to the complaint device.The device was removed from the patient as the delivery wire was broken into two pieces and there was a part of the wire in the microcatheter; so the coil was fully removed from the patient without removing the microcatheter.Based on the additional information, the event has been deemed reportable as a ¿malfunction.¿.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 04-aug-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an aneurysm coil embolization procedure, the coil pusher wire of the 2mm x 4cm orbit galaxy helical xtrasoft (640hx0204 / 30723398) was broken inside the microcatheter resulting in a 10-minute delay in the procedure.The coil was removed from the microcatheter.It was reported that the procedure was successfully completed without any patient adverse event or patient complication.On 28-jun-2022, additional information was received.The information confirmed that there was no adverse patient consequence.The delivery wire was separated into two (2) pieces.The cause of the reported issue is not known.Excessive force had not been applied to the complaint device.The device was removed from the patient as the delivery wire was broken into two pieces and there was a part of the wire in the microcatheter; so the coil was fully removed from the patient without removing the microcatheter.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 4cm orbit galaxy helical xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.There were no noticeable damages observed.All the components were returned in good, normal conditions (i.E., no kinks on the introducer or on the core wire, no protrusion).The hypotube was returned in one piece without any damage noted on it.Further inspection was performed under a microscope.Under magnification, it was noted that the embolic coil component was not attached to the device and it was not returned to the product analysis laboratory for evaluation.With the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.Based on the findings during the visual inspection the reported issue in the complaint that the coil pusher wire / delivery tube was broken inside the microcatheter could not be confirmed.A review of manufacturing documentation associated with this lot (30723398) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendation: ¿ failure to open the second rotating hemostasis valve (rhv) sufficiently prior to slow and careful removal of the delivery tube from the patient could result in damage to the distal portion of the delivery tube.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG HELICAL XTRSOFT COIL 2X4
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15046380
Report Number3008114965-2022-00473
Device Sequence Number7330067
Product Code KRD
UDI-Device Identifier10886704030713
UDI-Public10886704030713
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number640HX0204
Device Catalogue Number640HX0204
Device Lot Number30723398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2022
Supplement Date Received by Manufacturer08/04/2022
08/23/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/04/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown